open access

Vol 64, No 4 (2006)
Other
Published online: 2006-04-27
Submitted: 2012-12-28
Get Citation

Angiogram of the month
No-reflow phenomenon occurring during elective angioplasty performed due to in-stent restenosis – a case report

Sławomir Dobrzycki, Konrad Nowak, Marcin Kożuch, Hanna Bachórzewska-Gajewska, Bogusław Poniatowski, Jerzy Żuk
Kardiol Pol 2006;64(4):437-440.

open access

Vol 64, No 4 (2006)
Other
Published online: 2006-04-27
Submitted: 2012-12-28

Abstract

The no-reflow phenomenon is an impairment of microcirculation after successful percutaneous coronary interventions (PCI). The no-reflow phenomenon is usually observed during acute myocardial infarction. This case-report describes no-reflow phenomenon in a patient undergoing elective PCI in the right coronary artery, occluded due to restenosis in implanted stent. After deflation of balloon during angioplasty in restenosed stent, no-reflow phenomenon occurred, followed by asystolia. The patient was successfully resuscitated. During resuscitation procedures, abciximab was administered what improved myocardial perfusion. This case demonstrates that no-reflow phenomenon can be a serious problem during elective PCI, leading even to a cardiac arrest. It shows also the necessity for administration of drugs improving tissue perfusion when no-reflow phenomenon occurs.

Abstract

The no-reflow phenomenon is an impairment of microcirculation after successful percutaneous coronary interventions (PCI). The no-reflow phenomenon is usually observed during acute myocardial infarction. This case-report describes no-reflow phenomenon in a patient undergoing elective PCI in the right coronary artery, occluded due to restenosis in implanted stent. After deflation of balloon during angioplasty in restenosed stent, no-reflow phenomenon occurred, followed by asystolia. The patient was successfully resuscitated. During resuscitation procedures, abciximab was administered what improved myocardial perfusion. This case demonstrates that no-reflow phenomenon can be a serious problem during elective PCI, leading even to a cardiac arrest. It shows also the necessity for administration of drugs improving tissue perfusion when no-reflow phenomenon occurs.
Get Citation

Keywords

no-reflow phenomenon; abciximab; elective PCI; cardiac arrest

About this article
Title

Angiogram of the month
No-reflow phenomenon occurring during elective angioplasty performed due to in-stent restenosis – a case report

Journal

Kardiologia Polska (Polish Heart Journal)

Issue

Vol 64, No 4 (2006)

Pages

437-440

Published online

2006-04-27

Bibliographic record

Kardiol Pol 2006;64(4):437-440.

Keywords

no-reflow phenomenon
abciximab
elective PCI
cardiac arrest

Authors

Sławomir Dobrzycki
Konrad Nowak
Marcin Kożuch
Hanna Bachórzewska-Gajewska
Bogusław Poniatowski
Jerzy Żuk

Important: This website uses cookies. More >>

The cookies allow us to identify your computer and find out details about your last visit. They remembering whether you've visited the site before, so that you remain logged in - or to help us work out how many new website visitors we get each month. Most internet browsers accept cookies automatically, but you can change the settings of your browser to erase cookies or prevent automatic acceptance if you prefer.

By "Via Medica sp. z o.o." sp.k., Świętokrzyska 73 street, 80–180 Gdańsk, Poland

tel.:+48 58 320 94 94, faks:+48 58 320 94 60, e-mail: viamedica@viamedica.pl